Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 184, NWS Shreveport, LA

July 27, 2021Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 27, 2021, 6:19 PM CDT for Sabine Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 6:19 PM CDT (23:19 UTC)
Expired
Jul 27, 2021, 7:00 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 80 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1955 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1955 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

366 
WUUS54 KSHV 272319
SVRSHV
LAC085-280000-
/O.NEW.KSHV.SV.W.0184.210727T2319Z-210728T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
619 PM CDT Tue Jul 27 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Central Sabine Parish in northwestern Louisiana...

* Until 700 PM CDT.

* At 619 PM CDT, a severe thunderstorm was located near Zwolle, or 29
  miles south of Mansfield, moving southwest at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Many, Zwolle and Negreet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3157 9380 3173 9362 3163 9345 3141 9357
TIME...MOT...LOC 2319Z 033DEG 11KT 3163 9358 

HAIL...<.75IN
WIND...60MPH
 
$$

04
2 follow-up statements
086 
WWUS54 KSHV 272336
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
636 PM CDT Tue Jul 27 2021

LAC085-280000-
/O.CON.KSHV.SV.W.0184.000000T0000Z-210728T0000Z/
Sabine LA-
636 PM CDT Tue Jul 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL SABINE PARISH...

At 636 PM CDT, a severe thunderstorm was located near Many, or 22
miles northwest of Anacoco, moving south at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Many, Zwolle and Negreet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3153 9374 3166 9365 3160 9347 3141 9357
TIME...MOT...LOC 2336Z 007DEG 17KT 3152 9356 

HAIL...<.75IN
WIND...60MPH
 
$$

04
766 
WWUS54 KSHV 272351
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
651 PM CDT Tue Jul 27 2021

LAC085-280001-
/O.EXP.KSHV.SV.W.0184.000000T0000Z-210728T0000Z/
Sabine LA-
651 PM CDT Tue Jul 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SABINE PARISH WILL
EXPIRE AT 700 PM CDT...
        
The storm which prompted the warning has weakened below severe 
limits, and is exiting the warned area. Therefore, the warning will 
be allowed to expire.

LAT...LON 3153 9374 3166 9365 3160 9347 3141 9357
TIME...MOT...LOC 2351Z 033DEG 11KT 3148 9359 

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:33 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 27, 2:33 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
233 PM CDT Tue Jul 27 2021

.SHORT TERM.../Tonight through Wednesday Night/

For the rest of Tuesday...Latest radar imagery is starting to
light up early this afternoon with showers and thunderstorms.
Expecting this activity to continue through the afternoon before
generally diminishing after sunset. There is a chance that a few
thunderstorms could produce a few strong downbursts that will
bring gusty winds at times and perhaps some small hail. Surface
observations are showing high temperatures ranging from the 80s to
upper 90s across the region with heat indices in the lower to mid
100s. The convection and cloud cover could really impact how much
warmer we get this afternoon, so while some forecasted highs will
be achieved, others may not make it.

As mentioned earlier, any showers and thunderstorms that do
develop this afternoon will begin to diminish shortly after
sunset, with only a few lingering showers possible. PoPs will then
begin to increase once again early Wednesday morning across
portions of deep east Texas, spreading to adjacent areas in
Louisiana through the day. The best chances for showers and
thunderstorms on Wednesday will generally be along and south of
I-20. Perhaps a few showers will be possible north of I-20, but no
farther than the I-30 corridor. Once again, showers and
thunderstorms during the day Wednesday will quickly diminish
shortly after sunset.

As for temperatures, overnight lows will generally be around the
mid 70s across the region tonight with a similar rinse and repeat
set-up for Wednesday night. High temperatures on Wednesday will
once again hover around the mid 90 degree mark across the region.
However, couple that with our high dewpoints and once again we
will reach afternoon heat indices ranging from 105 to 109 degrees.
As such, have maintained our daily Heat Advisory which will go
into effect at 17z Wednesday and continue through 00z. /33/

.LONG TERM.../Thursday through Tuesday/

Upper ridging centered over the Central Plains will continue to
expand southeastward across the region into the Lower MS Valley and
across portions of the SE CONUS.  This should result in slightly
warmer temps and mostly dry conditions for the end of the work week
into the first half of next weekend.  Some weakness aloft along the
Srn periphery of the ridge axis could allow for some seabreeze and
isolated afternoon convection during this timeframe, with the best
chances along and south of the US HWY 84 corridor of Deep East Texas
and adjacent Central Louisiana.  Afternoon highs will likely top out
in the upper 90s during this period, with some guidance suggesting
lower 100s across a large portion of the region. Decided to go
conservative a bit and keep highs just shy of that, but some
isolated triple digit marks are very possible.  It appears that Heat
Advisories will be needed as these temps combined with upper 60s to
lower 70 dewpoints will keep heat indices near or above 105
degrees.

By Sunday, the upper level pattern across the region will start to
change.  The upper ridge will start to retrograde westward into the
Rockies, as a longwave trough begins to dig southward out of the
Midwest into the SE CONUS and Lower Mississippi Valley, bringing a
weak cool front into Central OK/AR Sunday.  This boundary will
continue to slowly drop southward into the northern sections of the
CWA by Monday and eventually through the entire CWA on Tuesday.
Convection is expected to increase along the frontal boundary Sunday,
eventually moving into our northern zones by late Sunday afternoon
into Sunday evening.  This convection will likely continue into
Monday and Tuesday, as the boundary slowly moves through the region.
There could be some compressional warming ahead of the boundary,
which could factor into max temps Monday for areas near the I-20
corridor. But at this time, decided to stay with NBM and keep highs
in the low to mid 90s, as cloud cover could offset the compressional
heating. Overall, rain and cloud cover should give us lower max
temps for the first half of next week, bringing some relief from the
heat. /20/

&&

.AVIATION...

For the 27/18z TAFs...Widespread VFR conditions prevail for all
terminals this afternoon with mention of VCTS through the rest of
this afternoon. The only exception comes for KTXK where some haze
has been reported one and off for the past little while,
occasionally limiting visibility to below 6sm. Radar imagery from
this afternoon is showing an increase in shower and thunderstorm
activity, mainly in southeast Oklahoma and north central Louisiana
as of 27/17z. Expecting this activity to increase in coverage this
afternoon, so will leave mention of thunder in for most terminals.
Should anything impact a TAF site, will update with amendments.
Otherwise, looks like some patchy fog could develop towards
Wednesday morning for portions of the area, so have mention of
some BR conditions Wednesday morning. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  98 /  30  30  10  20
MLU  76  95  77  97 /  30  30  10  20
DEQ  75  96  75  98 /  20  10   0  10
TXK  77  96  77  98 /  20  10   0  10
ELD  74  95  74  98 /  30  20   0  10
TYR  77  95  77  96 /  20  30  10  20
GGG  75  94  76  96 /  20  30  10  20
LFK  75  95  76  96 /  30  50  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

     Heat Advisory from noon to 7 PM CDT Wednesday for ARZ050-051-
     059>061-070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

     Heat Advisory from noon to 7 PM CDT Wednesday for LAZ001>006-
     010>014-017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

     Heat Advisory from noon to 7 PM CDT Wednesday for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Heat Advisory from noon to 7 PM CDT Wednesday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

33/20/33
Hazardous weather outlook, Jul 27, 2:48 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
248 PM CDT Tue Jul 27 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-282000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
248 PM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory is in effect today for all of the Four State
Region. Temperatures will again climb into the mid 90s this
afternoon across the area, and when combined with the humidity,
will result in heat indices ranging from 105 to 110 degrees. In
addition, scattered showers and thunderstorms are expected to
develop today over much of the area, as an upper level disturbance
drifts west southwest over the region. Isolated strong storms can
not be ruled out, with locally gusty winds and brief heavy
rainfall possible. These storms will gradually diminish later this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Hot and humid conditions will continue across the region
throughout the remainder of this week through this weekend, with
heat indices nearing or exceeding 105 degrees each day. Isolated
to widely scattered showers and thunderstorms will be possible
Wednesday over East Texas and North Louisiana, as an upper level
disturbance lingers over these areas. Any showers and
thunderstorms will become more isolated Thursday through the
weekend over Deep East Texas and Northcentral Louisiana, as an
upper level ridge of high pressure builds southeast into the
region. This will also result in the hottest temperatures so far
this summer across the area, with readings nearing 100 degrees.
However, a weak cool front will begin to drift south into the
region Monday, which will focus an increase in showers and
thunderstorms, as well as slightly cooler temperatures.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

In the hours before

Special weather statement, Jul 27, 5:04 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
504 PM CDT Tue Jul 27 2021

LAZ010-011-017-018-272230-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
504 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...SOUTHERN
RED RIVER...WEST CENTRAL NATCHITOCHES AND NORTHERN SABINE PARISHES
UNTIL 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Coushatta, or 20 miles west of Natchitoches, moving
southwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Pleasant Hill, Lake End, Pelican, Ajax and Marthaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3176 9347 3182 9354 3188 9359 3196 9334
      3189 9325 3172 9341
TIME...MOT...LOC 2204Z 056DEG 7KT 3185 9343

04
Special weather statement, Jul 27, 5:17 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
517 PM CDT Tue Jul 27 2021

ARZ072-073-272245-
Union AR-Columbia AR-
517 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND EAST
CENTRAL COLUMBIA COUNTIES UNTIL 545 PM CDT...

At 517 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lisbon, or 8 miles west of Smackover, moving west at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mount Holly, Lisbon, Marysville, Medlock and Cairo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3324 9275 3318 9298 3338 9306 3337 9279
TIME...MOT...LOC 2217Z 074DEG 6KT 3332 9287

04
Special weather statement, Jul 27, 5:37 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
537 PM CDT Tue Jul 27 2021

ARZ050-051-059-060-272300-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
537 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...WEST
CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHEASTERN HOWARD
COUNTIES UNTIL 600 PM CDT...

At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 10 miles south of Mineral Springs, moving west at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Saratoga, Millwood and Bright Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3379 9383 3367 9383 3365 9405 3384 9406
TIME...MOT...LOC 2237Z 097DEG 11KT 3372 9393

04
Special weather statement, Jul 27, 5:53 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
553 PM CDT Tue Jul 27 2021

LAZ003-004-272330-
Claiborne LA-Webster LA-
553 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WEBSTER AND
NORTHWESTERN CLAIBORNE PARISHES UNTIL 630 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shongaloo, or 11 miles northwest of Homer, moving southwest at 10
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Haynesville, Shongaloo, Evergreen and Leton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3302 9309 3292 9297 3276 9326 3292 9337
TIME...MOT...LOC 2253Z 056DEG 8KT 3289 9322

04
Special weather statement, Jul 27, 5:57 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 PM CDT Tue Jul 27 2021

ARZ050-051-059-060-272330-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
557 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...WEST
CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHERN HOWARD COUNTIES
UNTIL 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 9 miles east of Ashdown, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Saratoga, Bright Star, Millwood and Red Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3376 9386 3369 9384 3358 9401 3374 9414
      3380 9405 3380 9394
TIME...MOT...LOC 2257Z 056DEG 7KT 3371 9396

04
Special weather statement, Jul 27, 6:01 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
601 PM CDT Tue Jul 27 2021

LAZ010-017-018-TXZ153-272345-
De Soto LA-Natchitoches LA-Sabine LA-Shelby TX-
601 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE SOTO...WEST
CENTRAL NATCHITOCHES...SABINE PARISHES IN NORTHWESTERN LOUISIANA AND
SOUTHEASTERN SHELBY COUNTIES UNTIL 645 PM CDT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Converse to 9 miles southwest of
Natchitoches. Movement was southwest at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Natchitoches, Many, Zwolle, Converse, Patroon, Oak Grove, Pleasant
Hill, Provencal, Huxley, Noble, Fisher, Robeline, Hurstown, Belmont,
Negreet, Toledo Bend Reservoir North, Jordans Store, Marthaville and
Hagewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3150 9372 3151 9371 3151 9374 3153 9375
      3152 9377 3155 9382 3157 9382 3159 9384
      3161 9390 3161 9391 3168 9404 3191 9367
      3170 9308 3141 9357
TIME...MOT...LOC 2301Z 054DEG 21KT 3181 9376 3165 9319

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:13 PM CDTSpecial Weather StatementSHVLaSalle47 min
Jul 27, 2:18 PM CDTHeat AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more29 hr
Jul 27, 3:38 PM CDTSevere Thunderstorm WarningSHVBienville52 min
Jul 27, 4:01 PM CDTSpecial Weather StatementSHVBienville44 min
Jul 27, 4:29 PM CDTSpecial Weather StatementSHVRed River31 min
Jul 27, 4:38 PM CDTSpecial Weather StatementSHVBienville37 min
Jul 27, 4:57 PM CDTSpecial Weather StatementSHVRed River33 min
Jul 27, 5:04 PM CDTSpecial Weather StatementSHVRed River26 min
Jul 27, 5:53 PM CDTSpecial Weather StatementSHVClaiborne37 min
Jul 27, 6:01 PM CDTSpecial Weather StatementSHVSabine44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.